Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 41, NWS Jackson, MS

May 6, 20098 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at May 6, 2009, 10:17 AM CDT for 8 counties in Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2009, 10:17 AM CDT (15:17 UTC)
Expired
May 6, 2009, 2:15 PM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Attala County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Holmes County, MS, Montgomery County, MS, Oktibbeha County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 83 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2140 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
2.9
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 061517
FFWJAN
MSC007-015-019-025-051-097-105-155-061915-
/O.NEW.KJAN.FF.W.0041.090506T1517Z-090506T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  EAST CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  EXTREME SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHEASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
  CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  
* UNTIL 215 PM CDT

* AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
THUNDERSTORMS PRODUCING HEAVY RAIN FROM A STEADIER RAIN AND 
THUNDERSTORMS THAT WILL MOVE BACK INTO THE WARNED AREA IN THE NEXT 
ONE TO TWO HOURS. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF 
TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST FOUR HOURS AND THE 
GROUND IS SATURATED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY...
  TIBBEE...GRIFFITH...PALA ALTO...PHEBA...MULDROW...SHERWOOD...
  CUMBERLAND...CLARKSON...BELLEFONTAINE...EMBRY...MATHISTON...MABEN
  AND EUPORA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
THREE TO FOUR HOURS WITH AN ADDITIONAL TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3353 8847 3351 8866 3329 8867 3329 8910
      3321 8911 3321 8920 3312 8921 3312 8932
      3306 8932 3301 8976 3302 9010 3345 8950
      3373 8950 3375 8903 3376 8894 3382 8892
      3382 8877 3381 8872 3369 8871 3369 8848

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 6, 6:51 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 6, 6:51 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
651 AM CDT WED MAY 6 2009

...SEVERE WEATHER AND FLASH FLOODING POSSIBLE TODAY...

...DISCUSSION...TODAY THROUGH THURSDAY NIGHT...THE MAIN FOCUS OF THE
FORECAST WILL BE ON TODAY WHERE THE THREAT OF SEVERE WEATHER AND
FLASH FLOODING EXISTS ACROSS A GOOD BIT OF THE FORECAST AREA.  THE
WARM FRONT CONTINUES TO SLOWLY LIFT NORTHWARD ACROSS MAINLY NORTHERN
PORTIONS OF THE FORECAST ARA THIS MORNING.  THIS HAS ALLOWED
MOISTURE TO SURGE NORTHWARD INTO THE REGION AS SITES SOUTH OF THE
FRONT ARE OBSERVING DEW POINTS AROUND 70. MEANWHILE...JUST NORTH OF
THE FRONT...STRONG TO SEVERE CONVECTION STRETCHES EAST TO WEST FROM
NORTH ALABAMA... THROUGH NORTH MISSISSIPPI...AND THROUGH SOUTH
CENTRAL ARKANSAS.

THIS COMPLEX OF STORMS...NOW MOVING INTO SOUTH ARKANSAS AND
NORTHWEST MISSISSIPPI...WILL CONTINUE TO STEADILY MOVE EAST
SOUTHEAST OVER THE NEXT FEW HOURS AND IMPACT MY NORTHERN ZONES FIRST
OFF THIS MORNING...AND CONTINUE TO DROP FURTHER EAST SOUTHEAST INTO
THE AFTERNOON.  THIS COMPLEX RESIDES IN THE LEFT EXIT REGION OF AN
UPPER LEVEL JET THATS NOSING EAST AND SOUTHWARD INTO THE ARKLATEX
REGION.  THIS ENHANCEMENT COUPLED WITH THE FORCING ALONG THE
NORTHWARD MOVING BOUNDARY...STEEP LAPSE RATES...AND GOOD INSTABILITY
WILL ALLOW THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AS
WELL A FEW TORNADOES TO EXIST ACROSS MY NORTH THROUGH THE MORNING
HOURS.  SEVERAL BOW ECHOES ARE ALSO BEING OBSERVED WITH THIS
ACTIVITY AS IT BEGINS TO SKIRT THE FAR NORTHERN PARTS OF MY CWA.

IN ADDITION TO THIS...GIVEN THAT THIS CURRENT ACTIVITY IS GENERALLY
MOVING ALONG A WEST NORTHWEST TO EAST SOUTHEAST TRAJECTORY...ITS
TRAINING ACROSS THE SAME LOCATIONS.  AS A RESULT...A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL THIS AFTERNOON FOR LOCATIONS GENERALLY
ALONG AND NORTH OF A RAYVILLE LOUISIANA...TO VICKSBURG
MISSISSIPPI...TO YAZOO CITY...TO LEXINGTON...TO MACON LINE.  GIVEN
HOW THINGS PLAY OUT THROUGH THE LATE MORNING HOURS...THIS AREA COULD
BE EXPANDED IN AREA AS WELL AS EXTENDED IN TIME AS THIS ACTIVITY
CONTINUES TO DROP FURTHER EAST SOUTHEAST.

ANOTHER COMPLEX OF THUNDERSTORMS IS ALSO BEGINNING TO EVOLVE ACROSS
SOUTH CENTRAL OKLAHOMA THIS MORNING AS A PRETTY DECENT UPPER TROUGH
CONTINUES TO SWING THROUGH THAT AREA.  I DONT THINK THE WARM FRONT
IS GOING TO MOVE TOO MUCH FURTHER TO THE NORTH THAN WHAT IT ALREADY
HAS SINCE ITS BEGINNING TO INTERACT WITH THE ONGOING CONVECTION
ACROSS THE NORTH.  MEANWHILE...AS THE TROUGH CONTINUES TO SWING EAST
ACROSS THE AREA...AND WITH A PRETTY DECENT UPPER LEVEL JET
CONTINUING TO DRIVE SOUTHEAST...THE COMPLEX OF STORMS THATS
CURRENTLY BEGINNING TO IMPACT MY NORTHERN ZONES...AS WELL AS THE
EVOLVING COMPLEX OVER SOUTH CENTRAL OKLAHOMA...WILL EVOLVE INTO A
LINE OF CONVECTION THATS DRIVEN SOUTHEAST ACROSS THE REMAINDER OF
MY CWA DURING THE DAY...BY THE BEFORE MENTIONED UPPER JET.

DURING THIS TIME FRAME...ESSENTIALLY FOR TODAY AND INTO THE EVENING
HOURS...I SEE ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING THE
THREAT OF FLASH FLOODING AS A GOOD BIT OF THIS ACTIVITY WILL TRAIN
ACROSS THE SAME AREAS...ESPECIALLY ACROSS MY NORTH WHICH HAS ALREADY
RECEIVED RAINFALL AMOUNTS OVER THE PAST FEW DAYS ON THE ORDER OF 2
TO 5 INCHES.  WITH SUCH A PUSH ALOFT BY THE UPPER JET...SEVERAL
BOWING SEGMENTS WITHIN STORMS CAN BE EXPECTED WHICH WILL PRODUCE
STRONG DAMAGING STRAIGHT LINE WINDS.  THEN WITH VERY STEEP LAPSE
RATES AND AMPLE AMOUNTS OF INSTABILITY EXPECTED...LARGE HAIL IS
LIKELY WITH SIZES RANGING FROM AT LEAST PENNY TO GOLF BALL SIZE.
ALSO A FEW TORNADOES CANT BE RULED OUT.

FOR TONIGHT...LOOK FOR THE THREAT OF SEVERE WEATHER...AS WELL AS
FLASH FLOODING TO SHIFT MORE TO THE EASTERN HALF OF THE FORECAST
AREA...BUT BEGIN TO SLOWLY WANE DOWN.

FOR THURSDAY INTO THURSDAY NIGHT...THE PICTURE OF WHAT WILL
TRANSPIRE CLOUDS UP QUICKLY...AND WILL LIKELY HAVE TO WAIT AND SEE
WHAT EVOLVES AND FORECAST FROM THERE TO GAIN ANY CONFIDENCE IN
EXACTLY WHAT PLAYS OUT.  SOME MODELS WANT TO BLOW THROUGH ANOTHER
COMPLEX OF SHOWERS AND STORMS EITHER THROUGH OR NEAR THE CWA...WHILE
OTHERS FOR THE MOST PART KEEP US DRY.  GUIDANCE POPS CAME IN
DRASTICALLY LOWER THAN PREVIOUS ADVERTISED NUMBERS.  THE AIRMASS
OVER THE CWA WILL CERTAINLY TAKE A GOOD HIT BY TODAYS
CONVECTION...BUT IN THE SOUTH THERE COULD BE SOME UNUSED/UNTAPPED
JUICE WHICH COULD ALLOW SOME ACTIVITY TO DEVELOP DURING THE HEAT OF
THE DAY THURSDAY.  AS A RESULT I DID UP POPS HERE JUST ENOUGH TO GET
A SLIGHT CHANCE OF CONVECTION MENTIONED IN THE ZONES.  THEN FOR
THURSDAY NIGHT...SEVERAL MODELS WERE SHOWING ANOTHER MCS RACING
EASTWARD ACROSS THE MID SOUTH AND TENNESSEE VALLEY REGIONS.  AS A
RESULT...I INCREASED POPS IN THE NORTH TO REFLECT THIS. /19/

FRIDAY THROUGH NEXT WEDNESDAY...THE OVERALL PATTERN AND WHAT THE
LATEST FORECAST GUID SUGGESTS IS NOT MUCH DIFFERENT THAN THE PREV FEW
RUNS. MODELS DONT REALLY INDICATE MUCH OF A DISTURBANCE MOVING
ACROSS THE AREA...BUT I WOULDNT BE SURPRISED TO SEE SOME CONVECTIVE
BOUNDARY SET UP ACROSS THE NORTH AND SUPPORT STORMS. THERE APPEARS TO
BE A BETTER WAVE FOR SAT AND THAT WOULD HELP WITH THE STORM CHANCES
AND HELP PUSH A WEAK FRONT INTO THE CWA. AS HAS BEEN THE
CASE...TIMING THESE FEATURES REMAINS VERY DIFFICULT AND MESO-SCALE
FEATURES WILL CARRY A LOT OF WEIGHT ON HOW THINGS EVOLVE. THE MODELS
HAVE BEEN WANTING TO STAY WELL N OF THE AREA DURING THIS TIME...BUT
OBSERVED TRENDS OF LATE HAVE PROVEN THE MODELS WRONG AND ACTIVITY HAS
OCCURRED MUCH FURTHER SOUTH.

BY EARLY SUN...MODELS HAVE A SFC COOL FRONT DISSECTING THE CWA AND
THIS BOUNDARY LINGERS INTO MON. MOISTURE WILL REMAIN HIGH ALONG AND
S OF THIS FEATURE AND EVEN AS UPPER RIDING DEVELOPS...THERE MAY BE A
WINDOW FOR CONVECTION UNTIL HGHTS GET TOO HIGH AND CAPPING TAKES
OVER. THIS RIDGING LOOKS TO DEVELOP BY TUE INTO WED AND THAT SHOULD
PUT AN END TO PRECIP CHANCES AN ALLOW FOR SOME WARM READINGS IN THE
TEMP DEPARTMENT.

AS FOR THE FORECAST ELEMENTS FRI-MON...GUID TEMPS SEEM REASONABLE
AND HAVE FOLLOWED. THE EXCEPTION WILL BE ON FRI AS THE LATEST GUID
HAS REALLY WARMED AND IM NOT READY TO HIT ON THE 90-92 VALUES JUST
YET. I LOWERED NEARLY ALL AREAS AROUND 2 DEGREES. AS FOR POPS...GUID
SEEMED A TAD TOO LOW FRI-FRI NIGHT AND HAVE STAYED WITH OUR PREV
FORECAST. AS FOR SAT-WED...GUID SEEMED TO COVER THINGS WELL WITH THE
SFC FRONT LINGERING...THEN DRY THINGS OUT BY TUE-WED. OVERALL...POPS
WILL RANGE FROM 20-40% WITH THE N HALF HAVING THE MAIN SHOT AT
PRECIP FOR THE MAJORITY OF THE EXTENDED. /CME/

&&

.AVIATION...WITH A LARGE AREA OF CONVECTION DIVING SOUTHEASTWARD
THIS MORNING...MVFR TO IFR CEILINGS ARE BEING OBSERVED AT MOST TAF
SITES ACROSS THE REGION.  LOCATIONS THAT OBSERVE THIS
CONVECTION...WILL SEE PERIODS OF IFR TO LIFR CONDITIONS UNTIL THE
HEAVIEST ACTIVITY PASSES.  THIS WILL CONTINUE TO BE THE CASE THROUGH
MUCH OF THE DAY AS A COUPLE OF STORM COMPLEXES MAKE THEIR WAY ACROSS
THE REGION.  MOST...IF NOT ALL...OF THE ACTIVITY SHOULD BE EAST AND
OUT OF THE AREA BY 06Z TONIGHT.  HOWEVER...FOG AND LOW STRATUS
DEVELOPMENT WILL BE POSSIBLE ACROSS MUCH OF THE AREA BY EARLY
THURSDAY MORNING...WHICH COULD AGAIN RESULT IN MVFR TO IFR
CONDITIONS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       83  69  87  68 /  75  56  15  16
MERIDIAN      82  68  86  66 /  73  71  16  15
VICKSBURG     84  69  89  69 /  77  43  15  16
HATTIESBURG   88  70  87  69 /  26  31  19  10
NATCHEZ       85  70  84  69 /  33  30  15  10
GREENVILLE    77  67  87  69 /  99  51  10  18
GREENWOOD     78  65  88  68 / 100  62  10  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>042-047.

LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ007>009-
     015-016.

AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&

19/CME
Hazardous weather outlook, May 6, 5:31 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
531 AM CDT WED MAY 6 2009

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-071045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-
531 AM CDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND
NORTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING AS A
COMPLEX OF STORMS CONTINUES TO MOVE INTO THE AREA THIS MORNING. THIS
COMPLEX OF STORMS WILL BEGIN IMPACTING SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND NORTH MISSISSIPPI THROUGH MID MORNING...AND CONTINUE
TO SHIFT FURTHER SOUTH INTO PORTIONS OF CENTRAL MISSISSIPPI THROUGH
THE LATE MORNING AND AFTERNOON HOURS TODAY. DAMAGING WINDS...LARGE HAIL
ARE THE PRIMARY CONCERNS WITH THE STORMS. HOWEVER...A FEW TORNADOES
CAN NOT BE RULED OUT.

IN ADDITION...RAINFALL TOTALS RANGING FROM 2 TO 5 INCHES HAVE ALREADY
FALLEN OVER THE AREA WITHIN THE PAST FEW DAYS. AS THIS COMPLEX MOVES
ACROSS THE AREA THROUGH THE DAY...ANOTHER 1 TO 3 INCHES...WITH
LOCALLY HIGHER AMOUNTS UP TO 4 TO 5 INCHES...WILL BE POSSIBLE. THIS
COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS THE AREA. AS A
RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA INTO THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER
COMPLEX OF STORMS COULD EVOLVE ACROSS THE REGION. AT THIS
TIME...LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR LOOK TO HAVE THE
BETTER RISK OF SEEING A COMPLEX OF STORMS WHICH COULD PRODUCE
DAMAGING WINDS AND HAIL.

FRIDAY THROUGH NEXT TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY INTO TONIGHT...AS WELL AS AGAIN ON
THURSDAY...BUT OTHERWISE IS NOT CURRENTLY EXPECTED FRIDAY THROUGH
NEXT TUESDAY.

LAZ023>026-MSZ043>046-048>066-072>074-071045-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
531 AM CDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA...PORTIONS
OF CENTRAL MISSISSIPPI...AND ALL OF SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE BY MID MORNING AND THROUGH
THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA. A
COMPLEX OF STORMS HAS DEVELOPED NORTHWEST OF THE AREA THIS
MORNING...AND IS EXPECTED TO MOVE INTO CENTRAL PORTIONS OF THE AREA
BY MID MORNING...AND CONTINUE INTO AND THROUGH SOUTHERN PORTIONS OF
THE AREA THROUGH THE AFTERNOON HOURS TODAY. STRONG DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY CONCERNS WITH STORMS. HOWEVER...A FEW
TORNADOES CAN NOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL
COULD ALSO BE POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER
COMPLEX OF STORMS COULD EVOLVE ACROSS THE REGION. AT THIS
TIME...LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR LOOK
TO HAVE THE BETTER RISK OF SEEING A COMPLEX OF STORMS WHICH COULD
PRODUCE DAMAGING WINDS AND HAIL.

FRIDAY THROUGH NEXT TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY INTO TONIGHT...AS WELL AS AGAIN ON
THURSDAY...BUT OTHERWISE IS NOT EXPECTED FRIDAY THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Special weather statement, May 6, 9:30 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
930 AM CDT WED MAY 6 2009

ARZ074-075-LAZ007-008-MSZ034-061515-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-WASHINGTON MS-
930 AM CDT WED MAY 6 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTH OF MONTROSE TO 42 MILES
SOUTHWEST OF BASTROP AT 930 AM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN WASHINGTON...CHICOT AND SOUTHEASTERN ASHLEY
COUNTIES...AND NORTHERN WEST CARROLL AND MOREHOUSE PARISHES SHOULD
MONITOR THESE STORMS CLOSELY.

BYB
Local storm report, May 6, 9:36 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     TSTM WND GST     KOSCIUSKO               33.06N 89.59W
05/06/2009  E65.00 MPH       ATTALA             MS   TRAINED SPOTTER

            ESTIMATED 65 MPH WIND GUSTS IN THE KOSCIUSKO AREA WITH
            WINDOWS BLOWN OUT OF A WAREHOUSE.

0734 AM     TSTM WND DMG     LOUISVILLE              33.12N 89.05W
05/06/2009                   WINSTON            MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN THROUGHOUT WINSTON
            COUNTY...WITH A FEW TREES ON HOUSES. POWER OUTAGES HAVE
            ALSO BEEN REPORTED.

0758 AM     TSTM WND GST     COLUMBUS                33.51N 88.40W
05/06/2009  E50.00 MPH       LOWNDES            MS   EMERGENCY MNGR

            ONE TREE FELL ON A TRANSFORMER.

0800 AM     TSTM WND DMG     2 N MACON               33.14N 88.56W
05/06/2009                   NOXUBEE            MS   TRAINED SPOTTER

            TREES DOWN AND A HOG BARN LOST PART OF ITS ROOF.

0800 AM     TSTM WND DMG     2 S MACON               33.09N 88.56W
05/06/2009                   NOXUBEE            MS   TRAINED SPOTTER

            TREES DOWN AND A CHICKEN HOUSE LOST PART OF ITS ROOF.

&&

HAMRICK
Local storm report, May 6, 10:02 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1002 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLASH FLOOD      LAKE VILLAGE            33.32N 91.28W
05/06/2009                   CHICOT             AR   EMERGENCY MNGR

            NUMEROUS RDS ARE UNDER WATER WITH A FEW RDS DAMAGED. RDS
            808 AND 815 HAVE THE WORST DAMAGE DUE TO FLOODING.

&&

CME
Local storm report, May 6, 10:04 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1004 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     MCMILLAN CORNER         33.39N 91.31W
05/06/2009                   CHICOT             AR   EMERGENCY MNGR

            NUMEROUS TREES BLOWN DOWN ACROSS A LARGE PORTION OF THE
            COUNTY. TWO TREES WERE DOWN ON HOMES AND A FEW POWER
            POLES WERE BLOWN DOWN.

&&

CME
Local storm report, May 6, 10:08 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     3 W KILMICHAEL          33.44N 89.62W
05/06/2009                   MONTGOMERY         MS   COUNTY OFFICIAL

            SEVERAL TREES DOWN ACROSS HENDREX RD.

0639 AM     TSTM WND DMG     4 W VAIDEN              33.33N 89.82W
05/06/2009                   CARROLL            MS   PUBLIC

            A FEW LARGE TREES WERE BLOWN DOWN.

0652 AM     TSTM WND DMG     4 E POPLAR CREEK        33.35N 89.49W
05/06/2009                   MONTGOMERY         MS   COUNTY OFFICIAL

            A FEW TREES DOWN ACROSS CROWDER RD.

0715 AM     FLASH FLOOD      KILMICHAEL              33.44N 89.57W
05/06/2009                   MONTGOMERY         MS   COUNTY OFFICIAL

            SEVERAL RDS ARE FLOODED ACROSS THE COUNTY.

&&

CME
Local storm report, May 6, 10:17 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     HAIL             LAMONT                  33.54N 91.08W
05/06/2009  E1.00 INCH       WASHINGTON         MS   POST OFFICE

            AT LEAST QUARTER SIZED HAIL...POSSIBLTY LARGER...DAMAGED
            SOME CROPS.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:00 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith45 min
May 5, 7:17 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson58 min
May 5, 7:32 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis22 min
May 5, 7:34 PM CDTSevere Thunderstorm WarningJANJasper, Smith19 min
May 5, 8:05 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith15 min
May 5, 8:10 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin50 min
May 5, 8:52 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott38 min
May 5, 9:36 PM CDTRiver Flood WarningJANIssaquena, Washington30 days
May 5, 9:36 PM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren32 days
May 5, 10:54 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes51 min
May 5, 11:18 PM CDTSevere Thunderstorm WarningJANCarroll42 min
May 5, 11:37 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington38 min
May 5, 11:47 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery43 min
May 5, 11:49 PM CDTSevere Thunderstorm WarningJANGrenada41 min
May 6, 12:19 AM CDTTornado WarningJANMontgomery, Webster41 min
May 6, 12:54 AM CDTSevere Thunderstorm WarningJANClay, Webster51 min
May 6, 1:26 AM CDTSevere Thunderstorm WarningJANClay, Webster49 min
May 6, 3:00 AM CDTSevere Thunderstorm WarningJANBolivar45 min
May 6, 5:11 AM CDTFlash Flood WarningJANBolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower7 hr
May 6, 5:13 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster62 min
May 6, 5:17 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington58 min
May 6, 6:00 AM CDTFlash Flood WarningJANBolivar, Carroll, Holmes, Humphreys, Leflore, Montgomery and 3 more8 hr
May 6, 6:08 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more67 min
May 6, 6:11 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sharkey, Sunflower, Washington49 min
May 6, 6:22 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more4 hr
May 6, 6:37 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo53 min
May 6, 7:06 AM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Neshoba, Noxubee, Oktibbeha and 1 more54 min
May 6, 7:15 AM CDTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston34 min
May 6, 7:31 AM CDTSevere Thunderstorm WarningJANLeake, Madison44 min
May 6, 7:41 AM CDTTornado WarningJANLowndes, Noxubee, Oktibbeha49 min
May 6, 7:45 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee60 min
May 6, 9:00 AM CDTRiver Flood WarningJANMadison, Yazoo18 days
May 6, 9:00 AM CDTRiver Flood WarningJANHinds, Warren20 days
May 6, 9:05 AM CDTFlash Flood WarningJANAttala, Holmes, Humphreys, Issaquena, Leake, Madison and 2 more5 hr
May 6, 9:27 AM CDTRiver Flood WarningJANNeshoba11 hr
May 6, 9:27 AM CDTRiver Flood WarningJANLeake72 hr
May 6, 9:28 AM CDTRiver Flood WarningJANClay4 days
May 6, 10:34 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey36 min
May 6, 11:29 AM CDTSevere Thunderstorm WarningJANWarren46 min
May 6, 11:37 AM CDTSevere Thunderstorm WarningJANMadison, Yazoo53 min
May 6, 11:47 AM CDTSevere Thunderstorm WarningJANHinds, Madison43 min
May 6, 11:56 AM CDTRiver Flood WarningJANCarroll, Leflore70 hr
May 6, 11:56 AM CDTRiver Flood WarningJANYazoo31 days
May 6, 11:56 AM CDTRiver Flood WarningJANSunflower14 days
May 6, 11:56 AM CDTRiver Flood WarningJANSharkey57 hr
May 6, 11:57 AM CDTSevere Thunderstorm WarningJANRankin48 min
May 6, 12:05 PM CDTSevere Thunderstorm WarningJANHinds, Rankin40 min
May 6, 12:06 PM CDTSevere Thunderstorm WarningJANLeake24 min
May 6, 12:18 PM CDTSevere Thunderstorm WarningJANScott42 min
May 6, 12:20 PM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery115 min
May 6, 12:40 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson50 min
May 6, 12:48 PM CDTSevere Thunderstorm WarningJANSmith57 min
May 6, 12:53 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson52 min
May 6, 12:59 PM CDTSevere Thunderstorm WarningJANNewton27 min
May 6, 1:10 PM CDTSevere Thunderstorm WarningJANJasper50 min
May 6, 1:25 PM CDTSevere Thunderstorm WarningJANLincoln52 min
May 6, 1:36 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale24 min
May 6, 1:45 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson45 min
May 6, 1:48 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson42 min
May 6, 1:49 PM CDTSevere Thunderstorm WarningJANClarke18 min
May 6, 2:06 PM CDTSevere Thunderstorm WarningJANCopiah13 min
May 6, 2:09 PM CDTSevere Thunderstorm WarningJANLawrence40 min
May 6, 2:16 PM CDTAreal Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 3 more12 hr
May 6, 2:17 PM CDTSevere Thunderstorm WarningJANJones18 min
May 6, 2:32 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln43 min
May 6, 2:33 PM CDTSevere Thunderstorm WarningJANJones57 min
May 6, 2:42 PM CDTTornado WarningJANFranklin, Lincoln63 min
May 6, 2:47 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar43 min
May 6, 3:13 PM CDTTornado WarningJANForrest19 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.